Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Variations of geometric invariant quotients for pairs, a computational approach


Authors: Patricio Gallardo and Jesus Martinez-Garcia
Journal: Proc. Amer. Math. Soc. 146 (2018), 2395-2408
MSC (2010): Primary 14L24, 14H10, 14Q10; Secondary 14J45, 14J32
DOI: https://doi.org/10.1090/proc/13950
Published electronically: February 16, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study GIT compactifications of pairs formed by a hypersurface and a hyperplane. We provide a general setting to characterize all polarizations which give rise to different GIT quotients. Furthermore, we describe a finite set of one-parameter subgroups sufficient to determine the stability of any GIT quotient. We characterize all maximal orbits of non-stable and strictly semistable pairs, as well as minimal closed orbits of strictly semistable pairs. Our construction gives natural compactifications of the space of log smooth pairs for Fano and Calabi-Yau hypersurfaces.


References [Enhancements On Off] (What's this?)

  • [1] Daniel Allcock, The moduli space of cubic threefolds, J. Algebraic Geom. 12 (2003), no. 2, 201-223. MR 1949641, https://doi.org/10.1090/S1056-3911-02-00313-2
  • [2] Igor Dolgachev, Lectures on invariant theory, London Mathematical Society Lecture Note Series, vol. 296, Cambridge University Press, Cambridge, 2003. MR 2004511
  • [3] Igor V. Dolgachev and Yi Hu, Variation of geometric invariant theory quotients, with an appendix by Nicolas Ressayre, Inst. Hautes Études Sci. Publ. Math. 87 (1998), 5-56. MR 1659282
  • [4] Patricio Gallardo, On the GIT quotient of quintic surfaces, arXiv preprint arXiv:1310.3534 (2013), 1-28.
  • [5] Patricio Gallardo and Jesus Martinez-Garcia, GIT stability of pairs and hypersurface singularities, to appear.
  • [6] Patricio Gallardo and Jesus Martinez-Garcia, Moduli of cubic surfaces and their anticanonical divisors, arXiv:1607.03697 (2016), 19 pages.
  • [7] Patricio Gallardo and Jesus Martinez-Garcia, VGIT package for python, available at https://doi.org/10.15125/BATH-00458 (2017).
  • [8] Radu Laza, Deformations of singularities and variation of GIT quotients, Trans. Amer. Math. Soc. 361 (2009), no. 4, 2109-2161. MR 2465831, https://doi.org/10.1090/S0002-9947-08-04660-6
  • [9] Radu Laza, The moduli space of cubic fourfolds, J. Algebraic Geom. 18 (2009), no. 3, 511-545. MR 2496456, https://doi.org/10.1090/S1056-3911-08-00506-7
  • [10] Shigeru Mukai, An introduction to invariants and moduli, translated from the 1998 and 2000 Japanese editions by W. M. Oxbury, Cambridge Studies in Advanced Mathematics, vol. 81, Cambridge University Press, Cambridge, 2003. MR 2004218
  • [11] D. Mumford, J. Fogarty, and F. Kirwan, Geometric invariant theory, 3rd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete (2) [Results in Mathematics and Related Areas (2)], vol. 34, Springer-Verlag, Berlin, 1994. MR 1304906
  • [12] Yuji Odaka, Cristiano Spotti, and Song Sun, Compact moduli spaces of del Pezzo surfaces and Kähler-Einstein metrics, J. Differential Geom. 102 (2016), no. 1, 127-172. MR 3447088
  • [13] Peter Orlik and Louis Solomon, Singularities. II. Automorphisms of forms, Math. Ann. 231 (1977/78), no. 3, 229-240. MR 0476735, https://doi.org/10.1007/BF01420243
  • [14] Michael Thaddeus, Geometric invariant theory and flips, J. Amer. Math. Soc. 9 (1996), no. 3, 691-723. MR 1333296, https://doi.org/10.1090/S0894-0347-96-00204-4

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14L24, 14H10, 14Q10, 14J45, 14J32

Retrieve articles in all journals with MSC (2010): 14L24, 14H10, 14Q10, 14J45, 14J32


Additional Information

Patricio Gallardo
Affiliation: Department of Mathematics, Washington University, Campus Box 1146, One Brookings Drive, St. Louis, Missouri 63130-4899
Email: pgallardocandela@wustl.edu

Jesus Martinez-Garcia
Affiliation: Department of Mathematical Sciences, University of Bath, Bath BA2 7AY, United Kingdom
Email: J.Martinez.Garcia@bath.ac.uk

DOI: https://doi.org/10.1090/proc/13950
Received by editor(s): March 29, 2016
Received by editor(s) in revised form: September 7, 2017
Published electronically: February 16, 2018
Communicated by: Lev Borisor
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society